Alert archive / New York / Frost Advisories in 2018
Frost Advisory 4, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Oct 4, 2018, 3:39 AM EDT for Hamilton County, Herkimer County, New York. It took effect at Oct 5, 2018, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2018, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 5, 2018, 2:00 AM EDT
- Expired
- Oct 5, 2018, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS71 KALY 040739 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 339 AM EDT Thu Oct 4 2018 NYZ032-033-042100- /O.NEW.KALY.FR.Y.0004.181005T0600Z-181005T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 339 AM EDT Thu Oct 4 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Friday. * Location...The southern Adirondacks of northern Herkimer and Hamilton Counties. * Temperatures...33 to 36 degrees * Timing...Temperatures will drop to 33 to 36 degrees Friday morning. These cold temperatures coupled with light to calm winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate after daybreak Friday morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
425 WWUS71 KALY 041927 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 327 PM EDT Thu Oct 4 2018 NYZ032-033-051200- /O.CON.KALY.FR.Y.0004.181005T0600Z-181005T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 327 PM EDT Thu Oct 4 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * Location...The southern Adirondacks of northern Herkimer and Hamilton Counties. * Temperatures...30 to 36 degrees. * Timing...Temperatures will drop to 30 to 36 degrees Friday morning. These cold temperatures coupled with light to calm winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate after daybreak Friday morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
308 WWUS71 KALY 050842 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 442 AM EDT Fri Oct 5 2018 NYZ032-033-051200- /O.CON.KALY.FR.Y.0004.000000T0000Z-181005T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 442 AM EDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Location...The southern Adirondacks of northern Herkimer and Hamilton Counties. * Temperatures...33 to 36 degrees. * Timing...Temperatures will hold steady in the lower to mid 30s until around 8 AM. These cold temperatures coupled with light to calm winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate after daybreak Friday morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
189 WWUS71 KALY 051205 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 805 AM EDT Fri Oct 5 2018 NYZ032-033-051315- /O.EXP.KALY.FR.Y.0004.000000T0000Z-181005T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 805 AM EDT Fri Oct 5 2018 ...FROST ADVISORY HAS EXPIRED... The frost advisory has been allowed to expire at 8 AM. Temperatures are expected to gradually warm into the 50s today. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:38 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 4, 1:38 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Albany NY 138 AM EDT Thu Oct 4 2018 .SYNOPSIS... Another low pressure system will move across the region Thursday bringing chances for showers along with a rumble of thunder possible during the afternoon as a cold front sweeps through. It will be mild day with highs in the mid 60s and mid 70s, however with the passage of the cold front a cooler air mass will be ushered in with lows Thursday night dropping into the upper 30s to upper 40s. High pressure builds back in for Friday with dry weather. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Fog and low clouds are expanding in western New England and some parts of the Hudson Valley and Mohawk Valley. Some areas in the mid Hudson Valley are clearing. There are also areas of clearing in the Saratoga area to northern and central Taconics into parts of souther VT. The holes in the areas of low clouds and fog are moving and the areas of holes in the low clouds and fog are changing based on the south flow into areas of varying terrain. There are some patches of high clouds streaming over our region as well. Adjusted the forecast through daybreak to account for the moving areas of fog and low clouds and current temperature trends. Otherwise, outside of the areas of fog and low clouds, looking at partly to mostly cloudy skies tonight with mild overnight lows for early October mainly in the 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... A cold front will be approaching from the Great Lakes on Thursday and should track across the region during the afternoon and evening hours. The main upper level feature/dynamics is expected to stay well north of the region, which will result in with the best chance for showers/storms across the Dacks/Mohawk Valley. The band of showers should then gradually diminish in areal coverage as it progresses south and east through the remainder of the forecast area. Instability looks lack-luster with MUCAPES only reaching 100-200 J/kg at most. However, have maintained mention of isolated thunder to account for any elevated convection. The 850 mb winds are still fairly strong so any shower/storm could produce gusty winds, especially at elevated locations. The front is expected to be south and east of the region by Thursday night, with northerly winds ushering in cooler and drier air. This should allow for temperatures to cool into the mid 30s in the Dacks to the upper 40s in the mid-Hudson Valley Thursday night. Some patchy frost may also be possible in the higher terrain of the Dacks. High pressure builds into the region for Friday, with mainly dry conditions through Friday night. High temperatures will be slightly below normal, in the mid 50s to low 60s. Friday night lows will dip into the upper 30s to upper 40s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Strong upper ridge centered over the mid-Atlantic and southeastern United States will dominate resulting in above normal temperatures through the period. A low pressure system will weaken as it tracks across the Great Lakes region into the Northeast over the weekend as it encounters the ridging. Any threat of showers should be limited to areas north and west of the Capital District as the surface high holds on along the eastern seaboard. The cold front associated with this low pressure system is expected to stall across the region before lifting back north as a warm front early next week. Mainly dry weather is expected however clear skies are not with the boundary in the vicinity, looking at partly to mostly cloudy skies. Seasonable temperatures Saturday with highs from the upper 50s to mid 60s then much warmer with afternoon highs mainly in the mid 60s to upper 70s each day, 10 to 15 degrees above normal. Nighttime lows will closer to our normal highs for early October running 15 to 20 degrees above normal and be mainly in the 50s. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... High pressure will drift east of the region overnight. A cold front will approach from the west this afternoon, and pass through the TAF sites this evening. Widely varying conditions at the TAF sites as of 0530Z/Thu, with a mix of MVFR stratus, and IFR/LIFR ground fog where breaks in the stratus are occurring. The higher based MVFR stratus is expected to gradually break up between 08Z-10Z/Thu at the TAF sites, which should allow more ground fog and IFR/LIFR conditions to develop/increase in areal coverage. So, have indicated this trend of more fog/low stratus with IFR/LIFR conditions developing by 10Z at most TAF sites. Assuming the fog/very low stratus develops, it may then persist until 13Z-15Z/Thu before lifting, with the later dissipation timing expected at KGFL. Thereafter, expect Cigs to vary between MVFR and VFR this afternoon. There will be a broken band of showers preceding/accompanying the aforementioned cold front, passing through the TAF sites between roughly 17Z-22Z (earliest at KGFL/KALB, and last at KPSF/KPOU). There could be an embedded thunderstorm within this band, but expect only isolated coverage of thunderstorms at this time, therefore will keep mention out of current TAFs. A brief period of MVFR/IFR Vsbys could occur within any heavier showers. In the wake of the frontal passage, expect a mix of MVFR/VFR Cigs, with best chance of MVFR at KPSF. Any MVFR Cigs should lift to VFR after 02Z/Fri. Winds should be mainly light/variable through daybreak, except becoming S to SE at KALB at 5-10 KT after 08Z/Thu. Winds should become S to SW by mid morning at all TAF sites at 8-12 KT, with some gusts of 20-25 KT possible, especially at KALB. Winds will then shift into the west to northwest with the frontal passage (expected roughly between 22Z/Thu-00Z/Fri) at speeds of 8-12 KT, which should linger through tonight. Low level wind shear could occur at KGFL around daybreak, as surface winds remain light/variable, while winds around 2000 FT AGL increase from the southwest to 25-30 KT. Have kept out mention in current TAFs, but if this signal for LLWS increases, future amendments would need to include mention around 12Z/Thu. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Columbus Day: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Dry weather will continue through Thursday morning before a cold front brings a chance for showers and a rumble of thunder during the afternoon and evening hours. Temperatures will be unseasonably mild ahead of the front, with highs in the upper 60s and lower 70s. High pressure builds back in for Friday with dry weather and cooler temperatures. && .HYDROLOGY... In response to the rainfall yesterday, most of the river levels have crested and continue to drop off this evening. A few river levels continue to rise but are expected to stay within bankfull before receding. Dry weather will continue through Thursday morning before another cold front brings some showers to the region during the afternoon and evening hours. Rainfall amounts should be much lighter compared to Tuesday, with amounts of one tenth to one quarter of an inch across northwest areas, and mainly one tenth of an inch or less from Albany and points south/east. These amounts should not have much impact on river levels. Generally dry conditions are expected to return Friday into early Saturday, promoting slowly falling river levels during this time. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA/JLV NEAR TERM...NAS/JLV SHORT TERM...JLV LONG TERM...IAA AVIATION...IAA/KL/Thompson FIRE WEATHER...KL/Thompson/JLV HYDROLOGY...KL/Thompson/JLV
Hazardous weather outlook, Oct 3, 4:06 PM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 406 PM EDT Wed Oct 3 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 406 PM EDT Wed Oct 3 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.